MAUDE Adverse Event Report: BIOMET MICROFIXATION STERNALOCK BLU SYSTEM PLATE, 8 HOLE X; PLATE, FIXATION, BONE

BIOMET MICROFIXATION STERNALOCK BLU SYSTEM PLATE, 8 HOLE X; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 10/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint: (b)(4).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.The device will not be returned for analysis as it remains implanted; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2020-00051, 0001032347-2020-00052.Concomitant medical products: sternalock blu system plate, 8 hole jl-plate, part# 73-2645, lot# unk, sternalock blu system plate, 8 hole x, part# 73-2623, lot# unk, unknown screws, part# unk, lot# unk.Event reported by zimmer biomet employee on behalf of a clinical research study.As a condition of the study, the researchers would not release identifying hospital or patient information.Occupation: (b)(6).
 
Event or Problem Description
It was reported a patient experienced a wound infection following sternal closure.In (b)(6) 2019, the patient was closed with three plates after an unspecified cardiac event.In (b)(6) 2019, a slight separation and an infection was noted in the wound which was resolved with oral medication keflex.No additional patient consequences were reported.
 
Event or Problem Description
Further assessment of the event determined that the adverse event was not related to the device and there is no alleged malfunction.Therefore, there is no indication of a reportable event at this time.
 
Additional Manufacturer Narrative

Brand Name
STERNALOCK BLU SYSTEM PLATE, 8 HOLE X
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9577873
Report Number0001032347-2020-00052
Device Sequence Number11570613
Product Code HRS
UDI-Device Identifier00841036141028
UDI-Public00841036141028
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K011076
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number73-2623
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/13/2019
Supplement Date Received by Manufacturer12/13/2019
Initial Report FDA Received Date01/10/2020
Supplement Report FDA Received Date06/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;